Alert archive / Texas / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 21, NWS Corpus Christi, TX

May 17, 2010Bee County, Goliad County, Refugio County, Texas

NWS Corpus Christi, TX issued this severe thunderstorm warning at May 17, 2010, 6:43 PM CDT for Bee County, Goliad County, Refugio County, Texas. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 17, 2010, 6:43 PM CDT (23:43 UTC)
Expired
May 17, 2010, 7:09 PM CDT
In force
26 min
Issued by
NWS Corpus Christi, TX
Area
Storm-based polygon

Counties Bee County, TX, Goliad County, TX, Refugio County, TX

The radar

The Corpus Christi radar (KCRP), 87 km from the middle of the area, began a volume at 23:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 11.7 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2010-05-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3083 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2010-05-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -12 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3083 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
584 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
-12 m²/s²
0-3 km storm-relative helicity
44 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

963 
WUUS54 KCRP 172343
SVRCRP
TXC025-175-391-180045-
/O.NEW.KCRP.SV.W.0021.100517T2343Z-100518T0045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
643 PM CDT MON MAY 17 2010

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL BEE COUNTY IN SOUTH TEXAS
  SOUTHERN GOLIAD COUNTY IN SOUTH TEXAS
  NORTH CENTRAL REFUGIO COUNTY IN SOUTH TEXAS

* UNTIL 745 PM CDT

* AT 640 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED OVER
  CENTRAL GOLIAD COUNTY ALONG HIGHWAY 59...OR 8 MILES SOUTHWEST OF
  GOLIAD...AND MOVING SOUTH AT 10 TO 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  RURAL SOUTHERN GOLIAD COUNTY...
  RURAL EASTERN BEE COUNTY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 2867 9740 2861 9732 2844 9727 2836 9762
      2863 9758
TIME...MOT...LOC 2341Z 003DEG 12KT 2858 9750

$$

TARDY
1 follow-up statement
731 
WWUS54 KCRP 180009
SVSCRP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
709 PM CDT MON MAY 17 2010

TXC025-175-391-180017-
/O.CAN.KCRP.SV.W.0021.000000T0000Z-100518T0045Z/
BEE-GOLIAD-REFUGIO-
709 PM CDT MON MAY 17 2010

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL REFUGIO...EAST
CENTRAL BEE AND SOUTHERN GOLIAD COUNTIES IS CANCELLED...

THE SEVERE THUNDERSTORM OVER GOLIAD HAS WEAKENED AND THEREFORE
THE WARNING HAS BEEN CANCELLED. REPORT SEVERE WEATHER TO LOCAL
LAW ENFORCEMENT AND THEY CAN RELAY THE INFORMATION TO THE 
NATIONAL WEATHER SERVICE.

* LOCATIONS IMPACTED INCLUDE...
  RURAL SOUTHERN GOLIAD COUNTY...

LAT...LON 2867 9740 2861 9732 2844 9727 2836 9762
      2863 9758
TIME...MOT...LOC 0007Z 003DEG 12KT 2849 9751

$$

TARDY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 17, 3:20 PM CDT, 3 hours 23 minutes earlier.

Area forecast discussion, May 17, 3:20 PM CDT, 3 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
320 PM CDT MON MAY 17 2010

.SHORT TERM (TONIGHT THROUGH TUESDAY NIGHT)...CONVECTION FIRING
THIS AFTERNOON JUST NORTH OF THE CWFA...WITH SEVERE CONVECTION
ACROSS NORTH AND FAR WEST TEXAS. ALL THIS IS ASSOCIATED WITH ONE
IN A SERIES OF SHORTWAVES KICKING ACROSS THE STATE. PWATS IN THE
1.8-1.9 RANGE WITH LITTLE CAP ARE MAKING IT POSSIBLE FOR AFTERNOON
HEATING CONVECTION TO FIRE DESPITE NO REAL BOUNDARY OR STRONG FLOW
TO ACT AS A FOCUS. THE RESULTANT CELLS ARE SHOWING VERY LITTLE
MOVEMENT...AND SO CWFA COVERAGE WILL REMAIN ISOLATED. THE FEW
AREAS THAT END UP UNDER CONVECTION MAY RECEIVE BRIEFLY HEAVY
RAINFALL.

HIGH MOISTURE CONTENT AND LIGHT WINDS OVERNIGHT WILL SET THE STAGE
FOR LIGHT GROUND FOG AGAIN IN FAVORED AREAS.

THE PROCESS REPEATS ITSELF TUESDAY UNDER A VERY SIMILAR
AIRMASS...WITH ISOLATED SLOW-MOVING CONVECTION MAINLY IN THE
AFTERNOON.

&&

.LONG TERM (WEDNESDAY THROUGH MONDAY)...CONCUR WITH THE ECMWF
DETERMINISTIC/GFS ENSEMBLES THAT AN UPPER LEVEL DISTURBANCE WILL
MOVE ACROSS THE PLAINS WEDNESDAY/THURSDAY FOLLOWED BY A STRONG UPPER
SYSTEM ENTERING THE WEST COAST BY FRIDAY THEN DEEPENING. GFS DEPICTS
A MINIMA IN CIN OVER THE NERN CWFA WEDNESDAY. ANTICIPATE ISOLD
CONVECTION OVER THE NERN CWFA WEDNESDAY. ANTICIPATE THAT THE FIRST
SYSTEM MENTIONED ABOVE WILL CONTRIBUTE TO ISOLD CONVECTION OVR THE
NERN CWFA THURSDAY (ALTHOUGH MOST OF THE DYNAMICS WILL REMAIN TO THE
NORTH.) INCREASING ONSHORE FLOW EXPECTED WEDNESDAY/THURSDAY (IN
RESPONSE TO THE FIRST SYSTEM) WHICH MAY INCREASE NEAR SFC MOISTURE.
HOWEVER...THE GFS/ECMWF PROG AN INCREASE IN CIN FRIDAY/SATURDAY.
ANTICIPATE THAT INCREASED CIN WILL PRECLUDE CONVECTION
FRIDAY/SUNDAY. ANTICIPATE SCA CONDITIONS OVER THE COASTAL WATERS AT
LEAST THURSDAY. BOTH THE DETERMINISTIC GFS/EMCWF PROG A WEAK UPPER
SYSTEM TO ENTER THE REGION MONDAY FROM NRN MEXICO. YET...WL NOT
INTRODUCE CONVECTION GIVEN THE UNCERTAINTY. INCREASING MOMENTUM
EXPECTED AGAIN SATURDAY-MONDAY AS THE SECOND SYSTEM DEEPENS OVER THE
WRN CONUS.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    71  88  73  89  75  /  10  20  10  10  10
VICTORIA          70  88  70  89  72  /  10  20  10  20  10
LAREDO            75  98  75 100  77  /  20  20  10  10  10
ALICE             71  91  71  93  74  /  10  20  10  10  10
ROCKPORT          74  87  75  86  77  /  10  20  10  20  10
COTULLA           70  92  71  95  73  /  20  20  10  10  10
KINGSVILLE        71  91  73  92  75  /  10  20  10  10  10
NAVY CORPUS       74  86  75  85  77  /  10  20  10  10  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.

&&

JV/71...SHORT TERM
WC/87...LONG TERM
Hazardous weather outlook, May 17, 5:34 AM CDT, 13 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
534 AM CDT MON MAY 17 2010

GMZ230-235-250-255-270-275-TXZ229>234-239>247-181045-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
534 AM CDT MON MAY 17 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS THE INTERIOR
COASTAL BEND AND BRUSH COUNTRY TODAY AND TONIGHT...HOWEVER ORGANIZED
SEVERE WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE AREA ON
TUESDAY AND THE NORTHERN COASTAL BEND THURSDAY. NO ORGANIZED
SEVERE WEATHER IS EXPECTED AT THIS TIME. HOWEVER..A FEW STRONG
TO POSSIBLY SEVERE THUNDERSTORMS WILL BE POSSIBLE MAINLY IN THE
AFTERNOON HOURS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

TE/TMT

In the hours before

Special weather statement, May 17, 4:13 PM CDT, 2 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
413 PM CDT MON MAY 17 2010

TXZ233-234-246-172215-
GOLIAD-REFUGIO-VICTORIA-
413 PM CDT MON MAY 17 2010

...A STRONG THUNDERSTORM WAS AFFECTING GOLIAD...REFUGIO AND VICTORIA
COUNTIES...

AT 405 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR THOMASTON...OR 10 MILES SOUTHEAST OF
CUERO...MOVING SOUTHEAST AT 15 MPH.

THIS STRONG STORM WILL AFFECT SCHROEDER BY 430 PM AND COULD AFFECT
THE WEST SIDE OF VICTORIA BY 445 PM.

MOTHBALL SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS
STORM...ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING. THE STORM
WILL ALSO PRODUCE VERY HEAVY RAIN...WITH 1 TO 2 INCHES POSSIBLE
IN THE PATH OF THE THUNDERSTORM.

TARDY
Local storm report, May 17, 4:29 PM CDT, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
429 PM CDT MON MAY 17 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0427 PM     HAIL             5 NNW MISSION VALLEY    28.91N 97.18W
05/17/2010  M1.00 INCH       VICTORIA           TX   TRAINED SPOTTER

&&

DVOGELSA
Local storm report, May 17, 6:21 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
621 PM CDT MON MAY 17 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0427 PM     HAIL             5 NNW MISSION VALLEY    28.91N 97.18W
05/17/2010  M1.00 INCH       VICTORIA           TX   TRAINED SPOTTER

0554 PM     HAIL             4 NW GOLIAD             28.71N 97.44W
05/17/2010  M0.50 INCH       GOLIAD             TX   TRAINED SPOTTER

&&

DVOGELSA

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 16, 7:43 PM CDTSevere Thunderstorm WarningCRPWebb47 min
May 16, 8:00 PM CDTAreal Flood AdvisoryCRPWebb60 min
May 16, 8:09 PM CDTFlash Flood WarningCRPWebb81 min
May 17, 4:16 PM CDTSevere Thunderstorm WarningCRPGoliad, Refugio, Victoria44 min
May 17, 4:58 PM CDTSevere Thunderstorm WarningCRPGoliad, Refugio, Victoria47 min
May 17, 5:39 PM CDTSevere Thunderstorm WarningCRPGoliad66 min

Nearby

Severe Thunderstorm Warnings in Texas, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.